Alert archive / Illinois / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 46, NWS Lincoln, IL

June 25, 1997Champaign County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 25, 1997, 5:28 PM CDT for Champaign County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 1997, 5:28 PM CDT (22:28 UTC)
Expired
Jun 25, 1997, 6:15 PM CDT
In force
47 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Champaign County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1997-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1997-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
480 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WUUS1 KSPI 252229
SVRSPI
ILC019-252315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CDT WED JUN 25 1997

* SEVERE THUNDERSTORM WARNING FOR
  CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 615 PM CDT
 
* SOME LOCATIONS AFFECTED
  MAHOMET
  LAKE OF THE WOODS
  RANTOUL
  THOMASBORO

* AT 615 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM 10 MILES NORTHWEST OF CHAMPAIGN NEAR MAHOMET...MOVING
  NORTHEAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL. GET INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.


BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:09 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 25, 2:09 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT WED JUN 25 1997

WILL KEEP THIS SHORT AS TSRA BEGINNING FIRE ACROSS IL. CLD FRONT
SHOWING UP NICELY ON 88D LOCATED FROM JUST SOUTH OF LOT TO PIA TO UIN.
NICE TEMP GRAD FROM PIA (84) TO ILX (91) WITH WINDS SHIFTED TO THE NW
AT PIA.  ALSO LOTS OF TCU OVHD AT ILX.  BELIEVE TSRA WILL FILL IN ALONG
THE FRONT WITH HVY RAIN STILL A GOOD POSSIBILITY AT LEAST THROUGH THE
EVE HOURS...AS VORT MAX ACROSS NWRN MO MOVES EAST INTO IL.  LIKED ETA
PLACEMENT OF SFC FEATURES AND TIMING OF FRONT ACROSS IL.  WITH FRONT
GOING PARALLEL TO UPR FLOW...FRONT WILL BE SLOW TO PROGRESS ACROSS AREA
SO ECHO TRAINING POSSIBLE.  NICE THETA E RIDGE ACROSS AREA WITH HI PW'S.

CLRG TREND MAY NEED TO PUSHED BACK TILL THE LATE EVE TOWARDS 06Z WITH
THE SLOW MOVEMENT.

GOING TREND OF DRIER AIR LOOKS OKAY WITH SFC RIDGE BUILDING IN FOR THU.
FWC APPEARS TO HI WITH FAN TOO COOL.  SO A COMPROMISE BETWEEN rTHE TWO
LOOKS BEST.

PIA   63/85  60
SPI   65/85  +0
DEC   65/86  +0
CMI   67/86  +4
LWV   67/86  +6

KETCHAM

KETCHAM

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:56 PM CDTSevere Thunderstorm WarningILXLogan34 min
Jun 25, 3:23 PM CDTSevere Thunderstorm WarningILXDeWitt37 min
Jun 25, 4:42 PM CDTSevere Thunderstorm WarningILXMacon33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.